Alert archive / Minnesota / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Aug 4, 2012, 3:33 PM CDT. It took effect at Aug 4, 2012, 6:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 3:33 PM CDT (20:33 UTC)
- In effect from
- Aug 4, 2012, 6:00 PM CDT
- Expired
- Aug 5, 2012, 10:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 12:36 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 4, 12:36 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1236 PM CDT SAT AUG 4 2012 .AVIATION...18Z TAFS MVFR CIGS WILL LINGER ACROSS FAR E MINNESOTA AND NW WISCONSIN THROUGH EARLY THIS AFTERNOON...INCLUDING AT KDLH/KHYR...DUE TO THE LOW STRATUS ASSOCIATED WITH A COLD FRONT THAT MOVED THROUGH THE REGION EARLIER THIS MORNING. THE VFR CONDITIONS THAT HAVE DEVELOPED ACROSS THE REST OF THE NE MINNESOTA SHOULD SPREAD INTO NW WISCONSIN THIS AFTERNOON. VFR CONDITIONS SHOULD PREDOMINATE FOR THE MID TO LATE AFTERNOON...BUT ANOTHER COLD FRONT BEGINNING TO MOVE INTO FAR NW MINNESOTA WILL BEGIN TO MOVE INTO NE MINNESOTA MID TO LATE AFTERNOON. THIS SECOND COLD FRONT WILL PROBABLY RESULT IN SCATTERED RAIN SHOWERS...AND MAYBE SOME WEAK THUNDERSHOWERS. AT THIS POINT...INCLUDED VCSH AND TEMPO OF -RA FOR KINL/KHIB/KBRD...BUT MAY NEED TO INCLUDE VCTS OR TEMPO OF -TSRA ONCE ANY STORMS MOVE INTO OR DEVELOP OVER NE MINNESOTA. ALSO...THE SHOWERS AND STORMS MAY RESULT IN BRIEF PERIODS OF MVFR CIGS AND VSBYS. WESTERLY WINDS OF 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS ARE GENERALLY EXPECTED THROUGH EARLY THIS EVENING AT ALL TERMINALS...WITH WINDS RELAXING AND BECOMING NORTHWESTERLY TONIGHT. MVFR CIGS WILL PROBABLY REAPPEAR THIS THIS EVENING IN THE WAKE OF THE COLD FRONT...BUT CLEAR SKIES SHOULD DEVELOP LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 933 AM CDT SAT AUG 4 2012/ UPDATE... SPREAD SCATTERED SHOWERS FURTHER WEST AND DE-EMPHASIZED THUNDER ACROSS THE AREA THIS MORNING. DECREASED WINDS A LITTLE THIS MORNING. SHORT TERM... THE ACTUAL FRONT IS MOVING THROUGH THE DULUTH AREA MID-MORNING THIS MORNING. IT IS BECOMING A STRONG FRONT...WITH THE UPPER FLOW AND THERMAL WIND LINING UP MORE AND MORE PARALLEL TO IT. THIS SLOWS DOWN ITS FORWARD PROGRESS AND INCREASES MOISTURE AND CAUSES PRECIPITATION TO FILL IN BEHIND IT. BRIEF SURFACE RIDGING BEHIND THE FRONT IS FOLLOWED BY THE TROUGH THAT REFLECTS FALLING HEIGHTS ALOFT. WE LEFT IN SHOWERS AND DID NOT DE-EMPHASIZE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING...THUNDERSTORMS WILL BE SHALLOW... BRIEF...AND SPOTTY IN DISTRIBUTION. SOUTHWEST WINDS WILL COME UP A LITTLE LATER...AS THE SECOND TROUGH APPROACHES...AND SLOWLY VEER. PREV DISCUSSION... /ISSUED 631 AM CDT SAT AUG 4 2012/ AVIATION...12Z TAFS. FIRST FRONTAL BOUNDARY IS MOVING THROUGH FA ATTM. A FEW SHOWERS WILL OCCUR IN THE VCNTY OF THE FRONT. LATER TODAY...THE SECOND FRONT WILL BEGIN TO CROSS THE AREA WITH ADDITIONAL SHOWERS AND POSSIBLY A THUNDERSTORM. A MIX OF MVFR/IFR CIGS WITH THE FIRST FRONT UNTIL AROUND 15Z THEN AN IMPROVEMENT TO VFR. WITH THE SECOND FRONT...CIGS WILL DROP BACK INTO THE MVFR WITH VCSH AT MOST SITES FROM 18Z TO 00Z. CIGS IMPROVE TO VFR WITH THE DEPARTURE OF THE FRONT AND DRIER AIR ARRIVING WITH HIGH PRESSURE AFTER 06Z. PREV DISCUSSION... /ISSUED 323 AM CDT SAT AUG 4 2012/ SHORT TERM...THROUGH SUNDAY. CONVECTIVE SYSTEM WILL EXIT THE CWA OVER THE CWA IN THE NEXT 2 TO 3 HOURS. GUSTY WINDS...30-45 MPH AND SOME HAIL WILL BE POSSIBLE IN SPOTS WITH THIS LINE. THE FRONTAL BOUNDARY WAS STILL WEST OF THE CWA...AND SHOULD REACH OUR EASTERN MN ZONES BY 12Z...AND EXIT THE EASTERN CWA BY MID AFTERNOON. THE 925MB BOUNDARY WILL TAKE A BIT LONGER TO EXIT...AND IS FORECAST TO BE THROUGH THE ARROWHEAD AND OUR EASTERN WI COUNTIES AT 18Z. ADDITIONAL SHOWERS AND STORMS WERE FIRING IN SOUTHERN MINNESOTA/SOUTHEAST SOUTH DAKOTA ALONG AND AHEAD OF THE FRONT. UPPER WAVE WAS ALSO MOVING THROUGH THE DAKOTAS...WHICH WILL AID IN ADDITIONAL LIFT. POPS ARE A BIT TRICKY THIS MORNING. WE HAVE THEM HIGHEST IN THE EAST...AND WENT DRY IN THE FAR WEST. WE'LL KEEP AN EYE ON THE ACTIVITY IN SOUTH DAKOTA AND MAY HAVE TO INCLUDE A POP IN PORTIONS OF THE WEST-SOUTHWEST THIS MORNING IF THAT ACTIVITY PERSISTS OR EXPANDS. HIGH RES WRF AND HRRR SHOW THIS FALLING APART AS IT MOVES EAST-NORTHEAST. THIS AFTERNOON SHOULD SEE THE HIGHER CHANCES FOR SHOWERS/STORMS IN THE NORTH CLOSER TO THE UPPER LOW AND COLDER TEMPS ALOFT. WE HAVE A CHANCE FOR SHOWERS AND STORMS ACROSS MOST ZONES...RANGING FROM SLIGHT TO LIKELY. SHOWERS WILL DIMINISH THROUGH THE EVENING...BUT WE KEPT A MENTION OF SHOWERS ALL NIGHT IN THE ARROWHEAD IN AREA OF HIGHEST MOISTURE/AND NEAREST THE UPPER LOW. IT SHOULD BE DRY SUNDAY WITH HIGH PRESSURE BUILDING IN. TEMPERATURES TODAY AND SUNDAY FOR MOST AREAS WILL BE IN THE SEVENTIES. EXPECT LOWS TONIGHT TO DROP INTO THE UPPER FORTIES IN THE TRADITIONALLY COLDER SPOTS...WITH 50 TO 55 ELSEWHERE. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. SFC RIDGING COVERS THE FA SUNDAY NIGHT. ON MONDAY...A WEAK COLD FRONT WILL CROSS INTO THE FA FROM CANADA. HAVE SMALL POPS IN THE AFTERNOON IN RESPONSE TO SHORT WAVE ENERGY INTERACTING WITH THE FRONT TO POSSIBLY GENERATE THUNDERSTORMS. THE FRONT WILL CROSS THE REST OF THE FA MONDAY NIGHT. MOISTURE IS LIMITED AND HAVE SMALL POPS IN NW WI FOR ANY STORMS. RIDGING RETURNS FOR TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...A WARM FRONT IS PROGGED TO LIFT NWD INTO THE FA FROM THE SW. MEANWHILE...AN UPPER LEVEL SHORT WAVE DROPS OUT OF CANADA. THESE FEATURES WARRANT A SMALL POP. MOISTURE IS LIMITED AHEAD OF THE FRONT AND THAT IS WHERE THESE STORMS ARE EXPECTED TO DEVELOP AND HAVE SMALL POPS. A STRONG CUT OFF LOW WILL MOVE ACROSS SOUTH CENTRAL CANADA WEDNESDAY NIGHT. THIS PUSHES A SFC LOW AND STRONG COLD FRONT THROUGH THE FA. GFS AND ECMWF DISAGREE ON TIMING AND OVERALL COVERAGE SO CHANCE POPS USED. THE UPPER LOW CONTINUES TO MOVE SEWD AND GENERATE ADDITIONAL PCPN AND MAINTAINED POPS IN THE PATH OF THE LOW. LINGERED POPS THURSDAY NIGHT IN THE FAR EASTERN WI FA FOR AN LINGERING STORMS AS THE UPPER LOW DEPARTS. RIDGING RETURNS FOR FRIDAY. AVIATION...06Z ISSUANCE WIDESPREAD SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED OVER THE REGION WILL GRADUALLY EXIT TO THE EAST THROUGH 12Z. EXPECT VARIABLE WIND GUSTS TO 30 KT AND MVFR/IFR CONDITIONS IN ANY OF THESE STORMS. WEST TO NORTHWEST SURFACE WINDS AND VFR CONDITIONS WILL PREVAIL THROUGH MID-DAY SATURDAY...WITH SCATTERED RAIN SHOWERS AND CEILINGS AROUND 4-6 KFT MAINLY AFTER 20Z. && .POINT TEMPS/POPS... DLH 53 76 55 83 / 20 10 0 10 INL 45 77 54 80 / 40 10 0 20 BRD 53 77 53 85 / 10 10 0 10 HYR 54 76 50 84 / 10 10 0 10 ASX 55 77 54 82 / 20 10 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...EOM LONG TERM....GROCHOCINSKI AVIATION...GROCHOCINSKI
Hazardous weather outlook, Aug 4, 4:41 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 441 AM CDT SAT AUG 4 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 441 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY IN FAR EASTERN AND FAR NORTHERN AREAS. THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...A FEW COULD CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT OVER PORTIONS OF THE NORTHLAND. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. MORE STORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-051030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 441 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY. THE STORMS COULD BE STRONG...BUT THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT...AND AGAIN WEDNESDAY INTO THURSDAY. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:11 PM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 64 min |
| Aug 3, 8:27 PM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 63 min |
| Aug 3, 8:44 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing, Itasca | 46 min |
| Aug 3, 8:58 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 35 min |
| Aug 3, 9:27 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Itasca | 48 min |
| Aug 3, 9:34 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 41 min |
| Aug 3, 9:39 PM CDT | Small Craft Advisory | DLH | 6 hr | |
| Aug 3, 10:13 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 47 min |
| Aug 3, 10:17 PM CDT | Special Weather Statement | DLH | Itasca | 43 min |
| Aug 3, 10:38 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 37 min |
| Aug 3, 11:07 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Saint Louis | 53 min |
| Aug 3, 11:23 PM CDT | Special Weather Statement | DLH | Saint Louis | 37 min |
| Aug 3, 11:29 PM CDT | Special Weather Statement | DLH | Pine | 46 min |
| Aug 3, 11:45 PM CDT | Special Weather Statement | DLH | Carlton | 45 min |
| Aug 3, 11:57 PM CDT | Special Weather Statement | DLH | Saint Louis | 48 min |
| Aug 4, 12:46 AM CDT | Special Weather Statement | DLH | Lake | 44 min |
| Aug 4, 1:29 AM CDT | Special Weather Statement | DLH | Lake | 46 min |
| Aug 4, 2:07 AM CDT | Special Weather Statement | DLH | Cook | 83 min |
| Aug 4, 3:22 AM CDT | Special Weather Statement | DLH | Cook | 23 min |
| Aug 4, 3:41 PM CDT | Special Weather Statement | DLH | Koochiching | 19 min |
| Aug 4, 12:20 AM CDT | Special Weather Statement | DLH | Douglas | 40 min |
| Aug 4, 12:25 AM CDT | Special Weather Statement | DLH | Burnett, Washburn | 50 min |
| Aug 4, 12:47 AM CDT | Special Weather Statement | DLH | Bayfield, Douglas, Sawyer, Washburn | 43 min |
| Aug 4, 1:31 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Sawyer | 44 min |
| Aug 4, 2:05 AM CDT | Special Weather Statement | DLH | Iron, Price | 25 min |
Nearby
Small Craft Advisories in Minnesota, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.